Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this river flood warning at Mar 9, 2017, 10:31 AM PST for Asotin County, Washington; Wallowa County, Oregon. It took effect at Mar 10, 2017, 8:25 AM PST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2017, 10:31 AM PST (18:31 UTC)
- In effect from
- Mar 10, 2017, 8:25 AM PST
- Expired
- Mar 10, 2017, 2:47 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wallowa County, OR, Asotin County, WA
The radar
The Pendleton radar (KPDT), 118 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grande Ronde River at Troy (TRYO3). The gauge peaked at 9.63 ft at Mar 10, 2017, 10:00 PM PST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13333000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
034 WGUS46 KPDT 091831 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 1031 AM PST THU MAR 9 2017 ...The National Weather Service in Pendleton has issued a flood warning for the following rivers in Oregon...Washington... Grande Ronde River at Troy affecting Wallowa and Asotin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && ORC063-WAC003-100631- /O.NEW.KPDT.FL.W.0002.170310T1625Z-000000T0000Z/ /TRYO3.1.RS.170310T1625Z.170319T0000Z.000000T0000Z.NO/ 1031 AM PST THU MAR 9 2017 The National Weather Service in Pendleton has issued a * Flood Warning for The Grande Ronde River at Troy. * from Friday morning until the warning is cancelled. * At10:00 AM Thursday, the stage was 7.5 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tomorrow morning and continue to rise to near 10.8 feet by Saturday afternoon. The river is expected to fall below flood stage by early Sunday but remain quite high through next week. && LAT...LON 4591 11743 4595 11745 4599 11739 4605 11731 4602 11727 $$
3 follow-up statements
883 WGUS86 KPDT 092300 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 300 PM PST THU MAR 9 2017 ...The Flood Warning continues for the following rivers in Oregon... Washington... Grande Ronde River at Troy affecting Wallowa and Asotin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && ORC063-WAC003-101100- /O.EXT.KPDT.FL.W.0002.170310T1625Z-000000T0000Z/ /TRYO3.1.RS.170310T1625Z.170319T0000Z.000000T0000Z.NO/ 300 PM PST THU MAR 9 2017 The Flood Warning continues for The Grande Ronde River at Troy. * from Friday morning until the warning is cancelled. * At 2:00 PM Thursday, the stage was 7.6 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by tomorrow morning and continue to rise to near 10.8 feet by Saturday afternoon. The river is expected to fall below flood stage by early Sunday but remain quite high through next week. && LAT...LON 4591 11743 4595 11745 4599 11739 4605 11731 4602 11727 $$
255 WGUS86 KPDT 101057 FLSPDT FLOOD STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 256 AM PST FRI MAR 10 2017 ...The Flood Warning continues for the following rivers in Oregon... Washington... Grande Ronde River at Troy affecting Wallowa and Asotin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. Additional information is available at: weather.gov/Pendleton && ORC063-WAC003-102256- /O.EXT.KPDT.FL.W.0002.170310T1921Z-000000T0000Z/ /TRYO3.1.RS.170310T1921Z.170319T0000Z.000000T0000Z.NO/ 256 AM PST FRI MAR 10 2017 The Flood Warning continues for The Grande Ronde River at Troy. * from this morning until further notice...Or until the warning is cancelled. * from this morning until further notice. * At 2:00 AM Friday, the stage was 8.9 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 10.4 feet by Saturday afternoon. additional rises are possible thereafter. && LAT...LON 4591 11743 4595 11745 4599 11739 4605 11731 4602 11727 $$
937 WGUS46 KPDT 102247 FLWPDT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 247 PM PST FRI MAR 10 2017 ...FLOOD WARNING CANCELLED FOR GRANDE RONDE RIVER AT TROY... PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && ORC063-WAC003-102317- /O.CAN.KPDT.FL.W.0002.000000T0000Z-170310T2247Z/ /TRYO3.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 247 PM PST FRI MAR 10 2017 * At 2:00 PM Friday, the stage was 9.3 feet. * Flood stage is 10.0 feet. * The river will remain at around 9.3 feet over the next several days. && LAT...LON 4591 11743 4595 11745 4599 11739 4605 11731 4602 11727 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:08 AM PST, 23 minutes earlier.
Area forecast discussion, Mar 9, 10:08 AM PST, 23 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1008 AM PST Thu Mar 9 2017 updated the aviation discussion .UPDATE...Radar indicates widespread rain west of the Cascades at this time and isolated mountain showers east of the Cascades. Observations show light rain has developed on the east Slopes of the Oregon Cascades and central OR. The widespread rain is expected to spread across the rest of the CWA this morning and become categorical rain in the afternoon. An update was made to increase QPF (rain amounts) and tweak temperatures. Coonfield .AVIATION...areas of mvfr with lcl ifr conditions can be expected today for all tafs sites especially in and near showers. In addition some patchy fog could develop creating areas of lcl ifr conditions surrounding any taf site today and tonight. After 08z conditions could improve some at taf sites krdm and kbdn and kykm and kdls with mainly vfr conditions. && .PREV DISCUSSION... /issued 400 AM PST Thu Mar 9 2017/ SHORT TERM...Today through Saturday...A weather system is approaching the area this morning from off the OR/WA coast. This system will bring a warm front through the area today, followed by a cool front tonight. Upslope showers are continuing in the area mountains early this morning. Snow levels are near 2000 to 3500 feet in Washington, and 4500 to 6000 feet plus in Oregon...these will continue to rise through the day today. An area of rain and high mountain snow is forecast to develop over central/north-central Oregon shortly after daybreak and spread quickly northeastward across the forecast area. Periods of rain (and high mtn snow) will continue into the afternoon hours for much of the area. Went with high likely to categorical PoPs for this storm system as it has abundant, deep moisture to work with. PWATS will approach 1" across the forecast area this afternoon along with dewpoints in the mid- 40s. 24 hour precip amounts are forecast to range from 0.25 to 0.66 inches in the lower elevations, with 0.75 to 1.50 inches in the northern Blue Mountains, Wallowa Mountains and East Slopes of the Cascades. Amounts will be lighter in Central Oregon, with under 0.20 inches expected for the lower elevations of the Deschutes plateau, and only 0.25 to 0.33 inches in the Ochoco-John Day Highlands and John Day Basin. 24 hour snow amounts could be significant above 5000- 6000 feet in Oregon and above 3500-4500 feet in Washington...the highest totals (6 to 12 inches) will be confined to the highest mountains, well above pass and highway levels. These precip amounts and higher snow levels will cause area rivers and streams to have significant rises...several river points could reach action or even minor flood stage. A flood watch has been issued for the Grande Ronde River at Troy from Friday afternoon through Saturday. Late tonight and early Friday a strong frontal boundary is progged to push through the area. This will shift the flow back to more of a westerly direction and eliminate the deep moisture from the area. Temepratures aloft and snow levels will also fall. Snow levels will be near 5000-6000 feet by Friday morning. Conditions will quickly dry out for all of the lower elevations around the area, with some chances for lingering showers in the mountains. Skies will also turn partly to mostly sunny on Friday for much of the area. Winds will increase late tonight and into most of Friday. The latest guidance has backed off on the forecast wind speeds, so for now the official forecast is calling for westerly winds of 20 to 30 MPH, with gusts to near 40 MPH across northern Oregon and southern Washington midday Friday. This would still be close to wind advisory criteria, so will need to continue to monitor this in case winds end up a few MPH stronger than the current guidance would suggest. Temperatures Friday afternoon will be quite warm...look for highs in the mid 50s to lower 60s, except 40s and lower 50s mountains. Believe it or not, this is actually within a few degrees of the seasonal average. The weather will remain quiet and mainly dry for Friday night, with cool overnight lows in the upper 20s and 30s areawide. On Saturday a low pressure system passed by well to our northwest over the southern Gulf of Alaska. This system could swing a rather weak frontal boundary into the area late in the day. Expect increasing clouds and a slight chance to low end chance of rain and high mountain snow prior to sunset Saturday. Temepratures will be about 5 degrees cooler on Saturday compared to Friday. 77 LONG TERM...Saturday night through Wednesday. An upper ridge will be building into the Pacific northwest Sunday and Monday. This will push the main plume of moisture and precipitation into Washington and southern British Columbia. However appears the northern portion of the forecast in particular the Washington Cascades will continue to receive rain and higher mountain snow. Models diverge some for Tue and Wed although appears there will be a break in the steady precipitation. Skies will likely stay mostly cloudy with low chance pops for rain and mountain snow. Temperatures through the period will be mild with highs in the 40s and 50s with some locations near 60. Snow levels about 5-8k feet. 94 && .PRELIMINARY POINT TEMPS/POPS... PDT 55 41 56 35 / 90 80 10 0 ALW 54 44 59 39 / 100 90 20 0 PSC 49 41 61 35 / 90 80 10 0 YKM 48 36 58 30 / 80 60 10 0 HRI 50 41 60 33 / 90 80 10 0 ELN 42 33 52 29 / 80 80 10 0 RDM 59 34 56 26 / 30 20 10 0 LGD 53 43 55 31 / 90 90 20 0 GCD 56 42 57 30 / 80 70 20 0 DLS 52 40 59 33 / 100 70 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 76/97/
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:55 PM PST | River Flood Watch | PDT | Asotin, Garfield | 24 hr |
| Mar 9, 10:10 AM PST | Areal Flood Advisory | PDT | Columbia, Walla Walla | 24 hr |
Nearby
River Flood Warnings in Washington, 2017River Flood Warnings in Oregon, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.